Medications could cause dizziness

PEOPLE'S PHARMACY

August 18, 2002|By Joe Graedon and Teresa Graedon | Joe Graedon and Teresa Graedon,Special to the Sun; King Features Syndicate

Q. I am in excellent health, but most of the day I lie on my bed praying for death. Why? I am dizzy all day long. My brain feels like it's sloshing in a bucket of water, and every move sends waves of dizziness over me.

Ten months ago, I was driving and living independently. Now I've had to give up my car and have moved from my apartment to assisted living.

I've had all kinds of scans and diagnostic studies, and none has shown anything abnormal. I've seen specialists who have prescribed a ridiculously long list of drugs for high blood pressure, high blood sugar and glaucoma. The balance specialist suggested that some of these drugs should be cut out, but so far none of the other doctors has agreed.

My drugs include atenolol, Norvasc and hydrochlorothiazide for blood pressure, papaverine and baby aspirin for my heart, Xalatan for glaucoma, glyburide and Actos for blood sugar, and Aricept, Remeron and Klonopin prescribed by the psychiatrist. Do you have any advice?

A. Several of your medications are linked to dizziness, including Norvasc, atenolol, papaverine, glyburide, Aricept, Remeron and Klonopin. We don't know whether they are responsible for your misery, but your balance specialist needs to take charge. If you are so uncomfortable that life is not worth living, a medical re-evaluation of your drugs is essential.

Baltimore Sun Articles
|
|
|
Please note the green-lined linked article text has been applied commercially without any involvement from our newsroom editors, reporters or any other editorial staff.